Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had treatment for acute diarrhea and giardiasis. Why i am getting the skin rash?

Answered by
Dr.
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

default
Posted on Sat, 29 Dec 2012 in Skin Hair and Nails
Question: I was treated for acute diarrhea and sickness that I had had for over two weeks in Barbados 12 weeks ago with CIPROXINA ( 500 mg - 2 courses ) which did not cure the problem. Five weeks later I was diagnosed as having Giardiasis and was treated with a course of FASIGYN in the UK.
This cleared up the Diarrhea and I stopped loosing weight ( 15 Kgs over a 7 week period ).
Five weeks from becoming ill I developed a skin rash on my Torso, arms, legs and back and the spots were very itchy and similar to hives. there were literally hundereds of spots and it was a severe irritation. I saw a skin specialist who put me on a four week cousre of using Lacoid Crelo emulsion( Cortisone tyep cream ) to rub on my skin which cleared up the itching and spots. two weeks after stopping using the cream, the itching and spots are back with avengance.
The spots seem to me to be on parts of my skin where there are tendons underneath, such as forearms, backs of legs, shoulderblades, neck, lower back around my spine.

Can you try and advise me what my problem miht be and what I should suggest to my doctor might be a useful treatment. Might I have some sort of Tropical condition, or could the CIPROXINA have caused tendonitus and if so what do I need to do. Life is becoming unbearable.

Many thanks in advance for your assistance
Regards
XXXXXXX
doctor
Answered by Dr. Rajiv K Khandelwal 7 hours later
Hi XXXXXXX

Thanks for your query.

I can understand your concern. You will appreciate that it is difficult to give a definite advise without having a look at the rash. I shall appreciate if you can upload a photograph of the rash using the facility provided on this site. It will assist me in giving some guidance through this medium.

Contracting a diarrhoea in a tropical country can be very troublesome. It was only after a stool examination that Giardiasis must have been diagnosed. Kindly let me know if any other investigation, especially blood, was done.

Tendonitis does not cause a rash. If the rash comes and goes then it could be urticaria which is an allergic reaction.

Kindly let me know for how long did you apply the steroid ointment and was it stopped abruptly?

I hope I have responded to your query to your satisfaction. Kindly feel free to revert back in case you need any clarifications or would like to share more facts about the case.

Wishing you all the best.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?